# SDR DJFA2005068

- Difficulty date: March 19, 2005
- Submitted: March 22, 2005
- Operation: Air carrier
- Aircraft: N477LX
- Make and model: Beech 400A
- Aircraft serial: RK377
- Aircraft time: 839 hours, 705 cycles
- System (JASC): 2140 · Heating System
- Part: Heater
- Condition: Contaminated
- Location: Cabin
- Stage of operation: CR
- How discovered: O
- Nature of condition: C, B
- Precautionary procedure: H

## Discrepancy

CREW REPORTED THAT THEY NOTICED A HAZE AND A BURNING SMELL IN THE CABIN.  THE CREW BELIEVED THAT SOMETHING MAY HAVE BEEN PLACED INTO A HEATER VENT THAT WAS CAUSING THE SMOKE.  THE HEAT WAS THEN TURNED OFF AND THE HAZE HAD DISSIPATED. WHEN THE HEAT WAS TURNED BACK UP THE SMOKE CAME BACK. THE AIRCRAFT CABIN WAS INSPECTED TO ASSURE NOTHING WAS BURNING. THE FLIGHT WAS COMPLETED WITHOUT FURTHER INCIDENT. MAINTENANCE DISCOVERED A MELTED CRAYON AND CANDY IN THE RIGHT SIDE TRAY TABLE HOUSING. THE DEBRIS WAS REMOVED FROM THE TRAY TABLE HOUSING AND THE AIRCRAFT WAS RAN. NO FURTHER DEFECTS WERE NOTED. AIRCRAFT WAS RETURNED TO SERVICE.
